Strathprints logo
Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

On error covariances in variational data assimilation

Gejadze, I.Y. and Le-Dimet, F. and Shutyaev, V. (2007) On error covariances in variational data assimilation. Russian Journal of Numerical Analysis and Mathematical Modelling, 22 (2). pp. 163-175. ISSN 0927-6467

Full text not available in this repository. (Request a copy from the Strathclyde author)

Abstract

The problem of variational data assimilation for a nonlinear evolution model is formulated as an optimal control problem to find the initial condition function. The equation for the error of the optimal solution (analysis) is derived through the statistical errors of the input data (background and observation errors). The numerical algorithm is developed to construct the covariance operator of the analysis error using the covariance operators of the input errors. Numerical examples are presented.

Item type: Article
ID code: 8511
Keywords: nonlinear evolution model, statistics, covariance, optimal control problem, variational data assimilation, Probabilities. Mathematical statistics, Engineering (General). Civil engineering (General), Modelling and Simulation, Numerical Analysis
Subjects: Science > Mathematics > Probabilities. Mathematical statistics
Technology > Engineering (General). Civil engineering (General)
Department: Faculty of Engineering > Civil and Environmental Engineering
Related URLs:
    Depositing user: Strathprints Administrator
    Date Deposited: 10 Sep 2009 12:37
    Last modified: 04 Sep 2014 20:51
    URI: http://strathprints.strath.ac.uk/id/eprint/8511

    Actions (login required)

    View Item